How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr S.A.Alam Your Own Question
Dr  S.A.Alam
Dr S.A.Alam, Doctor
Category: Medical
Satisfied Customers: 4426
Experience:  MBBS/FCPS/MRCP(R) U.K
16248889
Type Your Medical Question Here...
Dr S.A.Alam is online now
A new question is answered every 9 seconds

my husband has had a BP reading od 140/80 consistently at drs

This answer was rated:

my husband has had a BP reading od 140/80 consistently at drs visits, i dont nkow the daily readings. he was aked to diet and excercise but that didnt help so they put him on BP medication for almost 1 yr. still when he goes to dr its 140/80. he has recently had dizzy spells lasting 1 week and now they are gone . they did EKG, abd sonogram of chest . He also has what the DR calls poor circulation in legs due to the fact he showed her red spots on his legs. I am wodnering if the BP medicine could be causing this and if he actually needs bp medicine with 140/80 readings

Dr S.A.Alam :

Hello, My name isXXXXX i will try to help you with your queries today.

Dr S.A.Alam :

Age of your husband ?

Customer:

40

Dr S.A.Alam :

Is he diabetic ?

Dr S.A.Alam :

overweight ?

Customer:

no all blood tests are normal

Customer:

yes overweight

Dr S.A.Alam :

is he an anxious person ?

Customer:

hes 210 5'9

Customer:

highly stressed with work

Dr S.A.Alam :

what is his normal heart rate ?

Customer:

i dk

Dr S.A.Alam :

Does he feels pain in the chest or legs while walking ?

Customer:

his back has been hurting again, and his legs are sore.

Dr S.A.Alam :

which BP medicine he is taking ?

Customer:

amlopodine

Dr S.A.Alam :

Does his feet get swollen ?

Customer:

no just the area of red spots lately on his legs

Customer:

small dots

Dr S.A.Alam :

Thank you for your replies.

Dr S.A.Alam :

answer to your first question.

Dr S.A.Alam :

If his blood pressure stays 140 or more after 1 year of life modification

Dr S.A.Alam :

which includes weight loss, low fat diet, exercise 5 times a week.

Dr S.A.Alam :

then yes he needs a blood pressure medicine.

Dr S.A.Alam :

Your second question.

Dr S.A.Alam :

These red spots are not due to amlodipine

Dr S.A.Alam :

because this medicine can cause red spots

Customer:

ok, he didnt lose weight is why im thnking he still has high blood pressure.

Dr S.A.Alam :

but they are mostly all over rather than in the feet.

Customer:

cannot cause? ok the the dots may be what dr said, poor circulation

Dr S.A.Alam :

It can be poor circulation. if there are associated signs of pain, pallor in the feet.

Dr S.A.Alam :

only red spots do not signify poor circulation.

Dr S.A.Alam :

To diagnose poor circulation in the legs

Customer:

ok thanks, XXXXX XXXXX him check up with her again on that. which kind of dr is best for this problem ? his dr is a general practicioner

Dr S.A.Alam :

first we have to see symptoms like pain, signs like pallor, ulcers, nail changes

Dr S.A.Alam :

Cardiologist.

Customer:

ok,

Dr S.A.Alam :

is the best option for his problem.

Dr S.A.Alam :

You have more questions.

Dr S.A.Alam :

I hope chat was helpful.

Customer:

ill have him find a cardiologist, they can be better suited for longterm treatmen of his HBP right?

Dr S.A.Alam :

Yes

Dr S.A.Alam :

because they are expert in this field.

Customer:

ok great i think its useless to continuewith the general dr. we need someone who can give the correct diagnosis .

Dr S.A.Alam :

Correct.

Dr S.A.Alam :

Please, rate my reply as excellent if you have received your answer. Thanks.

Dr S.A.Alam and 3 other Medical Specialists are ready to help you
Thank you for your visit, have a nice day.